Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 177, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 4, 2001, 6:45 PM EDT for Sumter County, Georgia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 6:45 PM EDT (22:45 UTC)
- Expired
- Jun 4, 2001, 7:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties
County Sumter County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:00 PM EDT | Thunderstorm Wind | Americus, GA | The Sumter County 911 center reported that two trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -128 m²/s²
- 0-3 km storm-relative helicity
- -103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 042245 SVRATL GAC261-042315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 645 PM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SUMTER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 715 PM EDT * AT 638 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF ANDERSONVILLE...MOVING NORTH AT 25 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... ANDERSONVILLE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:12 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 4, 3:12 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 312 PM EDT MON JUN 4 2001 MODELS SHOW UPPER SYSTEM OVER THE NORTHEAST U.S. CONTINUES TO ROTATE NORTHEAST OUT OF THE PICTURE...AS THE ATLANTIC HIGH PRESSURE BUILDS INTO THE SOUTHEAST STATES. SURGE OF GULF MOISTURE AND VORT CENTERS ROTATE AROUND THE RIDGE AND INTO THE SOUTHEAST OVER THE NEXT 2 DAYS. THE STRONGEST UPPER LEVEL SUPPORT COMES TUESDAY NIGHT INTO WEDNESDAY FROM THE TEXAS/LOUISIANA COAST NORTHEAST ACROSS MISSISSIPPI AND ALABAMA TO NORTHWEST GEORGIA. OMEGA AND MEAN RH FIELDS SUPPORT THIS SAME GENERAL SCENARIO...ESPECIALLY ON THE AVN AND ETA. AT THE SURFACE THE OLD FRONTAL BOUNDARY CONTINUES LIFTING NORTH THROUGH TENNESSEE AND NORTH CAROLINA AND OUT OF THE PICTURE. TIMING OF CONVECTIVE EVENTS MAINLY DIURNAL...CONTINUING INTO THE EVENING/EARLY NITETIME HOURS. WILL STAY CLOSER TO THE DRIER FWC GUIDANCE FOR TUESDAY. ALSO WILL HAVE SLIGHTLY HIGHER POPS IN THE WEST AND NORTH...HIGHER ON DAY 2 THAN DAY 1. FOR TEMPS WILL ALSO USE A BLEND. FCSTID = 22 ATL 69 86 70 84 / 20 30 30 50 AHN 67 88 68 86 / 10 30 30 50 GVL 66 86 67 84 / 10 30 30 50 RMG 67 88 67 84 / 20 40 40 60 CSG 69 90 71 87 / 20 20 30 50 MCN 68 92 69 89 / 10 20 30 40 .ATL... GA...NONE. DH
In the hours before
Local storm report, Jun 4, 12:55 PM EDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY, GA
1255 PM EDT MON JUN 4 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM BRASELTON GA .75 INCH HAIL
06/03/01 JACKSON REPORTED BY LAW
ENFORCEMENT
0630 PM EATONTON GA WIND DAMAGE
06/03/01 PUTNAM TREES DOWN IN TOWN
REPORTED BY LAW ENFORCEMENT
0610 PM MONTICELLO GA WIND DAMAGE
06/03/01 JASPER TREES DOWN COUNTYWIDE
REPORTED BY LAW ENFORCEMENT
0630 PM MADISON GA WIND DAMAGE
06/03/01 MORGAN TREES DOWN ALL OVER COUNTY
REPORTED BY LAW ENFORCEMENT
0710 PM SPARTA GA WIND DAMAGE
06/03/01 HANCOCK TREES AND POWER LINES DOWN
ALL OVER COUNTY REPORTED BY
LAW ENFORCEMENT
0730 PM GIBSON GA WIND DAMAGE
06/03/01 GLASCOCK H TREES AND POWER LINES DOWN
ALL OVER COUNTY REPORTED BY
LAW ENFORCEMENTThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:17 PM EDT | Severe Thunderstorm Warning | FFC | Sumter | 28 min |
| Jun 3, 8:28 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 32 min |
| Jun 3, 9:01 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Sumter | 44 min |
| Jun 4, 6:29 PM EDT | Severe Thunderstorm Warning | FFC | Crisp | 16 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.